• sandee sandee
    November 04, 2010
    Can the generic form of celexa, citalipram give you different side effects than the name brand?
    sandee sandee
    November 04, 2010

    My boyfriend was on celexa, it had minimal side effects for him. He lost his health insurance and was put on citalipram. He now has unwanted side effects, is it possible to have different side effects for the same drug? Brand name verses generic.

    READ MORE

FROM OUR EXPERTS

  • Judy
    Health Guide
    November 05, 2010
    Judy
    Health Guide
    November 05, 2010

    Hi, there.  My husband has had trouble with different generic brands because of being allergic to things that the capsules or tablets are made of - in other words, things other than the active ingredients.  I don't know what kind of side effects your boyfriend is experiencing, but if it's something that could be considered allergic, that might be the problem.  There are sometimes different generics and what your pharmacy gets might not always be the same.

     

    Hope that helps some, otherwise he should certainly talk to his doctor.


FROM OUR COMMUNITY

  • owl
    owl
    November 04, 2010
    owl
    owl
    November 04, 2010

    Hi Sandee, I think your boyfriend should talk to his Doctor, all meds can have side effects-especially ones working on your head. However, from my experience the generic brand has to be, legally the exact same product as the patented brand- that's the whole idea. When a patent runs out it means that other companies can start selling the same product and under law a chemist will only offer you the same product for your illness (only with out the expencive brand name). but your man should talk to a healthcare proffesional about his side effects- maybe he needs a different dosage or a different SSRI? Also tell him to stay away from alcohol if he drinks-It's a depressant and it messes with SSRIs. Hope this helps. Owl.

    READ MORE
    • sandee
      November 06, 2010
      sandee
      November 06, 2010

      Thanx, we have spoken to his Dr., he says.."Its all in your head, the meds are the same thing." But his side effects are sexual and even I can tell the difference. The dosage is the same and my man now has health insur. so I can't understand the Dr.'s refusal to give him the name brand again. He needs a new Dr. but he refuses to see anyone else.

                                                                                        Thankyou,

                                                                               Confused and Concerned

                                                                                        

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.